Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Pregnant. How to get relief from severe constipation problem?

User rating for this question
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have a severe constipation problem from last 10 days (it starts from 2 months back) , please suggest what should i eat, kindly note i'm pregnant and my 4th month is going on.
Posted Fri, 1 Feb 2013 in Constipation
Answered by Dr. Rhea Chanda 2 hours later
At 4 months,you have just started the 2nd trimester.You may develop lots of GI symptoms like acidity,constipation. Some of the symptoms will come from the many medicines like iron that you take during pregnancy.
So the first important thing is to maintain a bland diet,avoid oily spicy food.
You can include lots of XXXXXXX vegetables and plenty of water in your daily diet.Thats will help in clearing your bowels.
You can take isabgol with warm water daily at night.Its safe.
If you have digestion problems,stick to syrup gelusil before meals.
You might get some pain and stretching sensation in your abdomen,thats normal as the uterus is expanding.
Above answer was peer-reviewed by
Follow-up: Pregnant. How to get relief from severe constipation problem? 1 hour later
Hi Doctor,

Thanks for your answer.

I have lower abdominal pain whole day, few days back my doctor suggested a syrup (forget the name), from yesterday i started that, today i'm feeling much better, but one thing i wanted to discuss with you is my stool color is very bad (dark green), which is the concern, anyways i'm taking that syurp for 2 or 3 days, let's see.

Answered by Dr. Rhea Chanda 49 minutes later
Stool colour can change according to diet and medicines.Iron can cause dark colour stools. Lie on your left side when your rest.It will reduce your stress. Continue the syrup your doctor advised. It could be cremaffin/duphalac.
Above answer was peer-reviewed by
Follow-up: Pregnant. How to get relief from severe constipation problem? 11 minutes later
Hi Doc,

Yes it's duphalac. Thanks for your time :-)

Answered by Dr. Rhea Chanda 30 minutes later
Happy to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor